I read both the link in post 4, as well as post 8 - and I encourage others to do the same. It paints quite the picture.
In post four the link says that WHO is proposing a new algorithm for establishing causality after an adverse event. In post 8, Dr. Puliyel expands on how the new algorith will not pick up on adverse events the way the older one did:
"Williams and colleagues Williams SE, 2013 suggest that the first step in the general approach to evaluating serious AEFI is to establish a clear diagnosis using Brighton Collaboration case definitions.
The second step is to consider known biological mechanisms.
Neither of these would have been evident when the intussusceptions signal was picked up by the old scheme (and the vaccine was withdrawn expeditiously preventing unnecessary distress to thousands of babies). Even today although a case definition has been developed for ‘intussusceptions’, the biological mechanism is not clearly defined and so the second step described by Williams et al cannot be completed.
It was reported recently that Pentavalent vaccine (DPT co-administered with measles vaccine (MV) and yellow fever (YF) vaccine) is associated with increased mortality compared to MV + YF alone Fisker AB, 2014. It is pertinent to mention that the biological mechanisms involved are not understood.
Neither is the biological mechanism for increased female mortality in recipients of the high-titer Edmonston-Zagreb vaccine known, although this was first noticed 2 decades ago. < PMID: 8237989>, Aaby P, 1993."
Both posts are a great read, as are the comments underneath them.
It may seem, that at least on a global scale, the intention is to make the declaration of an adverse reaction harder to make rather than easier.
Dr. Puliyel cocludes with a request to keep the old assessment scheme until a better one can be found, and says this:
"For all these reasons it would appear that the new algorithm is not a comprehensive means to assess serious adverse events. Its use will delay withdrawal of vaccines that result in serious AEFI and in the end it will erode confidence in the entire immunization programme and those who administer it."